Missouri, 2018Hail and Damaging Winds in Missouri, July 19, 2018
July 19, 2018 · NWS SGF · 42 events in 15 counties and zones
Severe storms impacted the region during the afternoon and evening of July 19, 2018. The most significant of which included a derecho that began in north central KS during the morning hours that moved southeast toward Kansas City into the early afternoon and then into southwest Missouri through the early evening hours before ending in northern Arkansas.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 17
- Injuries
- 0
- Property damage
- $101,000
- Crop damage
- None recorded
- Events
- 42
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Severe storms impacted the region during the afternoon and evening of July 19, 2018. The most significant of which included a derecho that began in north central KS during the morning hours that moved southeast toward Kansas City into the early afternoon and then into southwest Missouri through the early evening hours before ending in northern Arkansas. Most notably were several observations of 70+ mph winds, numerous reports of trees and power lines down, and a mass fatality incident on Table Rock Lake.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Jul 19, 11:31 AM CST, 0 minutes earlier.
Area forecast discussion, Jul 19, 11:31 AM CST, 0 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
1231 PM CDT Thu Jul 19 2018
...Update to Aviation Discussion for 18Z Tafs...
.SHORT TERM...(Today and tonight)
Issued at 130 AM CDT Thu Jul 19 2018
We hate to start forecast discussions with a disclaimer, but here
goes. There is big bust potential today with both temperatures and
PoPs!
As of 2 AM, the weather is fairly quiet across the Missouri
Ozarks. We are monitoring a cluster of strong to severe storms
which is diving southeast across eastern Nebraska. This will be
the first forecast concern as these storms should have no problem
making it into northeastern Kansas and northwestern Missouri by
daybreak.
The question then becomes whether or not they make it into central
Missouri and portions of extreme southeastern Kansas a bit later
this morning. Low level theta-e and MUCAPE gradients support a
continued southeastward trek. Corfidi vectors will also support
a southeastward motion as a low level jet veers and noses into
the Kansas City metro. We have placed 30-40% PoPs up towards
Highway 54 this morning to account for this. Even if these storms
do not make it this far southeast, we may see widely scattered
development across central Missouri during the predawn and early
morning hours as that veering low level jet induces isentropic
upglide.
Thunderstorm chances this afternoon are then a tough call with
multiple possible triggers. The two main mechanisms appear to be:
1) Any remaining outflow boundaries from morning storms.
2) Storms firing in the Kansas City metro/I-70 corridor with an
incoming short wave trough.
There seems to be loose agreement in both of these scenarios
playing out from convection allowing models (CAMs).
While some areas may get worked over by morning convection, it
does appear that most of the area will become highly unstable this
afternoon with MLCAPE values of 2500-3500 J/kg. There will also be
anomalously strong westerlies in place across northern and central
Missouri as an upper level speed max punches into the region.
Inspection of RAP forecast soundings indicates that supercell
structures (possibly splitting) are in play this afternoon and
this evening across central Missouri. Thus, large hail would be a
concern if this panned out. High 0-3 km theta-e differentials
(30-35 Kelvin) will also support strong cold pool conglomeration
and a damaging wind threat with storms that congeal into line
segments and move southeast across the region.
At this point, we are going to advertise a limited severe weather
risk given the questions on triggering mechanisms and scenarios.
It is quite possible that the severe risk may be increased later
today.
The other big concern for today is temperatures and heat indices.
Any convection and associated cloud cover will certainly play a
role. At this time, we believe that clouds and precipitation
would tend to keep the eastern Ozarks the coolest.
In stark contrast, forecast 850 mb temperatures in the
19-22 Celsius range will support middle to upper 90s for highs
across western Missouri and southeastern Kansas. With dew points
in the lower to middle 70s, heat indices roughly along and west of
the U.S. 65 corridor will reach the 104 to 109 degree range.
We have decided to add a few counties near the Arkansas border to
the Heat Advisory. We will also have to watch for localized
pooling of dew points as it is not out of the question that some
locations reach heat indices of 110. Thus, a short-fused Excessive
Heat Warning is not out of the realm of possibility.
As we get into tonight, a surface frontal boundary will drift
south across northern Missouri. Models are all over the place
regarding possible scenarios with overnight convection. There does
appear to be a signal for a low level jet stream strengthening and
nosing into the region. Thus, elevated convection will be possible
over parts of the area.
.LONG TERM...(Friday through Wednesday)
Issued at 130 AM CDT Thu Jul 19 2018
That front will then continue to drift south and southwest across
the Missouri Ozarks on Friday. We could see a few left-over
showers and thunderstorms in the morning across south-central
Missouri. Thunderstorm chances in the afternoon are then in
question as weak upper level height rises commence. We have
therefore kept PoPs around 20%. PoPs will have to be increased if
breaking the cap appears more attainable, especially in the
vicinity of that front. A slightly better chance for storms may
come Friday night as a low level jet over-rides that frontal
boundary
Hot and humid conditions will persist into Friday, especially
near and south of that front. Highs in the upper 90s to around 100
degrees are expected, especially across far southwestern Missouri
and near the Arkansas border. It is possible that the Heat
Advisory will need to be extended in this area, especially if dew
point/moisture pooling takes place near the front.
Near normal temperatures are then expected from this weekend into
the first half of next week as strong upper level high pressure
over the Desert Southwest puts our region in a northerly flow
aloft. Chances for precipitation look pretty low at this point.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1230 AM CDT Thu Jul 19 2018
Thunderstorms are pushing southeast across central Missouri early
this afternoon. Additional storms are developing across
northwestern Missouri and also across north central Kansas. This
activity will slide to the south and east this afternoon into
this evening and could clip the Taf sites. This activity will
likely be more scattered in nature. Brief lowering in flight
category and erratic and gusty winds will occur with any storm.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 9 PM CDT this evening for MOZ055-066>068-
077>080-088>091-093>096-101>105.
KS...Heat Advisory until 9 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Schaumann
LONG TERM...Schaumann
AVIATION...WiseHazardous weather outlook, Jul 19, 10:28 AM CST, 1 hour 3 minutes before
Hazardous Weather Outlook
National Weather Service Springfield MO
1128 AM CDT Thu Jul 19 2018
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-201630-
Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon-
St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas-
Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton-
Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone-
Taney-Ozark-Oregon-
1128 AM CDT Thu Jul 19 2018
This Hazardous Weather Outlook is for portions of the Missouri
Ozarks and extreme southeast Kansas.
.DAY ONE...This Afternoon and Tonight.
Weather hazards expected...
Elevated hail risk.
Elevated thunderstorm wind damage risk.
Limited flooding risk.
Elevated lightning risk.
Significant excessive heat risk.
DISCUSSION...
A complex of strong to severe thunderstorms will impact portions
of central and southern Missouri today. Hail up to the size of
golf balls and damaging wind gusts up to 70 MPH will be the
primary hazards with the most intense storms. Frequent lightning
and locally heavy rainfall can also be expected from the storms
today. There will be a limited threat for localized flash flooding
across central Missouri and the eastern Ozarks.
Heat index values of 100 to 110 degrees can be expected this
afternoon and early this evening with the hottest readings
occurring along and west of the Highway 65 corridor.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
Afternoon and early evening heat indices of 95 to 105 degrees
will occur again on Friday with the hottest readings across far
southern Missouri and extreme southeastern Kansas. Afternoon heat
indices from this weekend into the first half of next week will
range from 90 to 100 degrees.
Isolated to scattered thunderstorms will remain possible on
Friday and Friday night. Frequent lightning, small hail, and
brief heavy downpours will be the main potential hazards from
these storms. There is then a slight chance for thunderstorms
next
Tuesday across the eastern Ozarks.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed in the next three hours.
&&
More detailed information can be accessed at:
http://www.weather.gov/sgf/sitrep
This product in graphical format...along with other weather...
hydrological and climate information...at
http://www.weather.gov/sgf
WFO SGF
Thunderstorm Wind, Camden
- When
- July 19, 11:31 AM CST
- Where
- Camden County, 1.3 mi N of Camdenton to 1.05 mi N of Camdenton
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 38.019, -92.754
Multiple trees were reported downed off of Dogwood Drive. The time was estimated by radar.
Thunderstorm Wind, St. Clair
- When
- July 19, 2:12 PM CST to 2:17 PM CST
- Where
- St. Clair County, 0.54 mi E of Lowry City to 0.86 mi SE of Lowry City
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 38.150, -93.720
Reports of numerous trees down and uprooted, along with multiple power outages occurred as winds gusted to an estimated 70 mph.
Thunderstorm Wind, St. Clair
- When
- July 19, 2:30 PM CST to 2:33 PM CST
- Where
- St. Clair County, 1.09 mi W of Osceola Muni Arpt to 0.94 mi W of Osceola Muni Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 38.020, -93.720
Missouri Highway 82 was closed one half mile west of Route W due to a power line across the roadway.
Thunderstorm Wind, St. Clair
- When
- July 19, 2:40 PM CST to 2:45 PM CST
- Where
- St. Clair County, 0.88 mi NE of Collins to 0.79 mi ENE of Collins
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 37.890, -93.620
Reports of numerous trees down and uprooted, along with multiple power outages occurred as winds gusted to an estimated 60 mph.
Thunderstorm Wind, St. Clair
- When
- July 19, 2:41 PM CST to 2:46 PM CST
- Where
- St. Clair County, 2.68 mi NNE of Birdsong to 2.62 mi NNE of Birdsong
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.905, -93.708
Trees were reported uprooted and laying in different directions at the intersection of US 54 and Highway J. This was a delayed report with the time estimated by radar.
Hail, St. Clair
- When
- July 19, 2:45 PM CST
- Where
- St. Clair County, 0.69 mi S of Appleton City
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 38.190, -94.030
Strong winds and hail of dime to nickle size were reported.
Thunderstorm Wind, Polk
- When
- July 19, 2:48 PM CST to 2:53 PM CST
- Where
- Polk County, 0.17 mi NW of Humansville to 0.72 mi SSE of Humansville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.801, -93.582
The Fire Department reported trees down in Humansville from gusty winds.
Hail, St. Clair
- When
- July 19, 2:53 PM CST
- Where
- St. Clair County, 0.69 mi S of Appleton City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.190, -94.030
Quarter size hail was reported.
Thunderstorm Wind, Cedar
- When
- July 19, 3:02 PM CST to 3:03 PM CST
- Where
- Cedar County, 1.64 mi W of Needmore to 1.4 mi SW of Needmore
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Other Federal Agency
- Coordinates
- 37.620, -93.750
Numerous trees were uprooted as winds gusted to an estimated 60 mph. Damage was reported to the marina.
Hail, St. Clair
- When
- July 19, 3:45 PM CST
- Where
- St. Clair County, 0.69 mi S of Appleton City
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 38.190, -94.030
A mixture of pea, nickle and quarter size hail was reported.
Thunderstorm Wind, Cedar
- When
- July 19, 4:37 PM CST to 4:38 PM CST
- Where
- Cedar County, 0.6 mi ENE of Jerico Spgs to 0.61 mi ENE of Jerico Spgs
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Public
- Coordinates
- 37.625, -94.011
Tree and minor roof damage, some shingles blown off, was reported at the intersection of Highway B and County Road 97. The time was estimated by radar.
Thunderstorm Wind, Dade
- When
- July 19, 4:50 PM CST to 4:55 PM CST
- Where
- Dade County, Greenfield to 0.03 mi SE of Greenfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.420, -93.850
Severe pictures of large tree trunks and limbs snapped off on Russell Street were received via social media. The time was estimated by radar.
Thunderstorm Wind, Dade
- When
- July 19, 4:54 PM CST to 4:58 PM CST
- Where
- Dade County, 0.55 mi E of Greenfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 37.420, -93.840
Received reports of multiple trees down throughout the county from several fire departments.
Thunderstorm Wind, Dade
- When
- July 19, 4:56 PM CST
- Where
- Dade County, 2.24 mi SSW of Hulstan to 2.35 mi SSW of Hulstan
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 37.422, -93.771
Seven big oaks trees were reported down in a pasture along with several large limbs buy a local homeowner. Minor roof damage was also reported. The report was received via social media and the time based on radar.
Thunderstorm Wind, Greene
- When
- July 19, 5:14 PM CST to 5:15 PM CST
- Where
- Greene County, 0.88 mi NE of Bois D Arc to 0.85 mi ENE of Bois D Arc
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 37.260, -93.510
Multiple trees were reported downed.
Thunderstorm Wind, Lawrence
- When
- July 19, 5:15 PM CST to 5:20 PM CST
- Where
- Lawrence County, 0.69 mi S of Halltown to 0.8 mi SSE of Halltown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.190, -93.630
Multiple tree limbs of up to 4 diameter were reported down off of Highway 266. The time was estimated from radar.
Thunderstorm Wind, Greene
- When
- July 19, 5:16 PM CST to 5:20 PM CST
- Where
- Greene County, 0.88 mi SW of (Sgf)springfield Arp
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.240, -93.390
The wind gust was measured at the KSGF Automated Surface Observing System.
Thunderstorm Wind, Jasper
- When
- July 19, 5:18 PM CST to 5:38 PM CST
- Where
- Jasper County, Sarcoxie to 21.65 mi ESE of La Russell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.070, -94.120
Multiple reports were received of trees and power lines down throughout the county. This included reports from areas near Sarcoxie, Stotts City, Mount Vernon and north of Aurora.
Thunderstorm Wind, Greene
- When
- July 19, 5:20 PM CST to 5:25 PM CST
- Where
- Greene County, 4.49 mi N of Plano to 4.34 mi N of Plano
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 37.245, -93.625
Received reports of power lines down in the Ash Grove area near Lawrence County Roads 1240 and 2020.
Thunderstorm Wind, Greene
- When
- July 19, 5:22 PM CST
- Where
- Greene County, 0.22 mi E of Republic
- Measured
- 59 kt (68 mph) measured gust
- Reported by
- Public
- Coordinates
- 37.120, -93.476
A 68 mph gust was measured at the intersection of Hampton and Harrison streets.
Thunderstorm Wind, Greene
- When
- July 19, 5:23 PM CST to 5:25 PM CST
- Where
- Greene County, 1.14 mi ESE of Republic to 1.3 mi ESE of Republic
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.111, -93.463
Wind gusts estimated between 65 and 70 mph were reported on the south side of Republic near the intersection of Miller and Lynn Streets.
Thunderstorm Wind, Greene
- When
- July 19, 5:23 PM CST
- Where
- Greene County, 1.65 mi E of Elwood
- Measured
- 64 kt (74 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 37.230, -93.400
A thunderstorm wind gust of 64 knots was measured at the Springfield/Branson National Airport by ASOS.
Thunderstorm Wind, Lawrence
- When
- July 19, 5:24 PM CST
- Where
- Lawrence County, 1.79 mi ESE of Mt Vernon
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.090, -93.800
Wind gust measured at Mesonet station MO004 at Interstate 44, mile marker 47 near Mount Vernon.
Thunderstorm Wind, Greene
- When
- July 19, 5:25 PM CST to 5:30 PM CST
- Where
- Greene County, 2.58 mi E of Battlefield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Public
- Coordinates
- 37.116, -93.333
A large tree branch was reported through the roof of house near Plainview road and Farm Road 137. The report was received via social media.
Thunderstorm Wind, Greene
- When
- July 19, 5:25 PM CST to 5:30 PM CST
- Where
- Greene County, 1.13 mi W of Langston
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.181, -93.251
Received a report of a 12 to 24 inch tree snapped in half along Sunshine Street.
Thunderstorm Wind, Greene
- When
- July 19, 5:30 PM CST to 5:35 PM CST
- Where
- Greene County, 2.75 mi E of Battlefield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $35,000
- Reported by
- Amateur Radio
- Coordinates
- 37.120, -93.330
A report of a large 2 foot diameter tree that fell and landed on a home was received via amateur radio. No injuries occurred but significant damage to the home occurred. The time was based on radar.
Thunderstorm Wind, Greene
- When
- July 19, 5:30 PM CST to 5:35 PM CST
- Where
- Greene County, 2.31 mi ENE of Battlefield
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 37.130, -93.340
Multiple shingles were blown off a house in Village Terrace.
Thunderstorm Wind, Greene
- When
- July 19, 5:30 PM CST to 5:33 PM CST
- Where
- Greene County, 2.6 mi ENE of Battlefield
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.140, -93.340
Two large 10 diameter trees were snapped.
Thunderstorm Wind, Greene
- When
- July 19, 5:30 PM CST to 5:35 PM CST
- Where
- Greene County, 3.26 mi S of Springfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.153, -93.296
A large tree was uprooted at the intersection of Walnut Lawn and South Campbell Streets. The report was received via social media and the time based on radar.
Thunderstorm Wind, Greene
- When
- July 19, 5:30 PM CST to 5:35 PM CST
- Where
- Greene County, 1.62 mi SE of Springfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.183, -93.280
A large tree was down across a driveway off of University Street. The report was received via social media and the time based on radar.
Thunderstorm Wind, Christian
- When
- July 19, 5:36 PM CST to 5:40 PM CST
- Where
- Christian County, 1.7 mi WNW of Nixa
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 37.063, -93.326
Multiple tree limbs of up to 6 diameter were reported down along North Nichols Street.
Thunderstorm Wind, Christian
- When
- July 19, 5:43 PM CST to 5:44 PM CST
- Where
- Christian County, 0.69 mi S of Highlandville
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- Public
- Coordinates
- 36.920, -93.280
Multiple trees were reported downed.
Thunderstorm Wind, Webster
- When
- July 19, 5:51 PM CST
- Where
- Webster County, 0.88 mi NE of Marshfield
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 37.340, -92.910
A few downed trees of 3-5 inches in diameter were reported.
Thunderstorm Wind, Stone
- When
- July 19, 6:00 PM CST
- Where
- Stone County, 3.46 mi S of Notch to 6.25 mi SSE of Notch
- Measured
- 52 kt (60 mph) estimated gust
- Deaths
- 17 direct, 0 indirect
- Reported by
- Local Official
- Coordinates
- 36.620, -93.346
A line of severe thunderstorms producing 50 to 70 mph winds caused wind damage across Stone County. On Table Rock Lake, winds of over 60 mph led to high waves. An amphibious tourist vehicle sank with seventeen fatalities and numerous injuries reported.
Thunderstorm Wind, Taney
- When
- July 19, 6:05 PM CST
- Where
- Taney County, 0.37 mi ENE of Walnut Shade to 0.55 mi E of Walnut Shade
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 36.732, -93.194
Several trees were reported down in the Bull Creek area, 2 miles off of Highway 65. A power line was also reported down over a trailer. No injuries were reported. The time was based on radar.
Thunderstorm Wind, Taney
- When
- July 19, 6:13 PM CST
- Where
- Taney County, 1.87 mi W of Branson Mem Arpt to 2.01 mi SSW of Branson Mem Arpt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 36.648, -93.314
Multiple power lines were reported down along Highway 265. The time was based on radar.
Thunderstorm Wind, Taney
- When
- July 19, 6:14 PM CST
- Where
- Taney County, 1.31 mi ENE of Hollister
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Public
- Coordinates
- 36.630, -93.200
Minor roof damage and multiple large tree limbs down were reported. The time was based on radar.
Thunderstorm Wind, Taney
- When
- July 19, 6:25 PM CST
- Where
- Taney County, 2.86 mi ENE of Ridgedale
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- AWOS
- Coordinates
- 36.530, -93.200
The AWOS station at Branson BBG recorded a 55 knot wind gust.
Thunderstorm Wind, Douglas
- When
- July 19, 6:36 PM CST to 6:40 PM CST
- Where
- Douglas County, 3.71 mi SSE of Midway
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 36.978, -92.582
One power pole was snapped and a second was bent over East 76 Highway. The time was based on radar.
Thunderstorm Wind, Ozark
- When
- July 19, 6:55 PM CST
- Where
- Ozark County, Gainesville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.600, -92.430
A 52 knot wind gust was reported.
Thunderstorm Wind, Douglas
- When
- July 19, 7:00 PM CST to 7:04 PM CST
- Where
- Douglas County, 1.05 mi ENE of Bertha
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Amateur Radio
- Coordinates
- 36.835, -92.362
Multiple trees were reported downed across Highway 95, 3-4 miles south of Highway 14. The time was based on radar.
Thunderstorm Wind, Howell
- When
- July 19, 7:30 PM CST to 7:35 PM CST
- Where
- Howell County, 2.35 mi NNW of Pottersville
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Amateur Radio
- Coordinates
- 36.730, -92.050
A large tree was blown over a line of fencing. The time was based on radar.
| Event | Date | Age | Sex | Where | Kind |
|---|
| Thunderstorm Wind, Stone | 2018-07-19 | 69 | Female | Boating | Direct |
| Thunderstorm Wind, Stone | 2018-07-19 | 45 | Female | Boating | Direct |
| Thunderstorm Wind, Stone | 2018-07-19 | 2 | Male | Boating | Direct |
| Thunderstorm Wind, Stone | 2018-07-19 | 7 | Male | Boating | Direct |
| Thunderstorm Wind, Stone | 2018-07-19 | 9 | Male | Boating | Direct |
| Thunderstorm Wind, Stone | 2018-07-19 | 1 | Female | Boating | Direct |
| Thunderstorm Wind, Stone | 2018-07-19 | 15 | Male | Boating | Direct |
| Thunderstorm Wind, Stone | 2018-07-19 | 40 | Male | Boating | Direct |
| Thunderstorm Wind, Stone | 2018-07-19 | 53 | Male | Boating | Direct |
| Thunderstorm Wind, Stone | 2018-07-19 | 76 | Male | Boating | Direct |
| Thunderstorm Wind, Stone | 2018-07-19 | 73 | Male | Boating | Direct |
| Thunderstorm Wind, Stone | 2018-07-19 | 69 | Male | Boating | Direct |
| Thunderstorm Wind, Stone | 2018-07-19 | 65 | Male | Boating | Direct |
| Thunderstorm Wind, Stone | 2018-07-19 | 63 | Female | Boating | Direct |
| Thunderstorm Wind, Stone | 2018-07-19 | 64 | Female | Boating | Direct |
| Thunderstorm Wind, Stone | 2018-07-19 | 68 | Female | Boating | Direct |
| Thunderstorm Wind, Stone | 2018-07-19 | 70 | Male | Boating | Direct |
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Iowa, July 19, 201836 injured · $320 million · EF3 · 39 events
- Excessive Heat in Oklahoma, July 19 to 21, 201820 injured · 24 events
- Heat in Texas, July 19, 20181 death · 1 event
- High Surf in North Carolina, July 19, 20181 death · 1 event
- Flash Flood in North Dakota, July 19, 2018$500,000 · 1 event
- Hail and Damaging Winds in Mississippi, July 19 to 20, 2018$182,000 · 1.25 in hail · 15 events
- Lightning Strike in Mississippi, July 19, 2018$250,000 · 1 event
- Flash Flooding in Utah, July 19 to 22, 2018$150,000 · 4 events
- Hail and Damaging Winds in Kansas, July 19, 201878 kt wind · 46 events
- Tornadoes and Hail in Iowa, July 19, 2018EF1 · 14 events
- Damaging Winds and Strong Wind in Illinois, July 19, 2018$35,000 · 52 kt wind · 3 events
- Excessive Heat and Heat in Mississippi, July 19 to 20, 201829 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 765892, 765893, 765894, 765895, 765896, 765888, 765897, 765889, 765898, 765890, 765900, 765901, 765902, 765899, 765903, 765904, 765925, 765905, 765906, 765926, 765907, 765927, 765928, 765908, 765909, 765910, 765911, 765912, 765913, 765914, 765915, 765916, 765929, 775196, 765917, 765918, 765920, 765930, 765921, 765931, and more.